Alert archive / Nevada / High Wind Warnings in 2006

High Wind Warning 4, NWS Elko, NV

May 26, 2006Elko County, Nevada

NWS Elko, NV issued this high wind warning at May 26, 2006, 3:12 AM PDT for Elko County, Nevada. It took effect at May 26, 2006, 11:00 AM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2006, 3:12 AM PDT (10:12 UTC)
In effect from
May 26, 2006, 11:00 AM PDT
Expired
May 27, 2006, 2:37 AM PDT
In force
16 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 10.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3394 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 261012
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
312 AM PDT FRI MAY 26 2006

NVZ033-271000-
/O.UPG.KLKN.HW.A.0001.060527T0000Z-060527T1000Z/
/O.NEW.KLKN.HW.W.0004.060526T1800Z-060527T1000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
312 AM PDT FRI MAY 26 2006

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 3 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM PDT / 12 NOON MDT THIS
MORNING TO 3 AM PDT / 4 AM MDT SATURDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH EXTREME EASTERN ELKO COUNTY
LATE FRIDAY AFTERNOON. SOUTHERLY WINDS 20 TO 30 MPH WILL DEVELOP BY
LATE MORNING FRIDAY...SHIFT NORTHWEST...AND INCREASE TO 30 TO 40
MPH WITH GUSTS AROUND 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NVZ013-030>032-035>037-270400-
/O.NEW.KLKN.WI.Y.0020.060526T1800Z-060527T0400Z/
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT...
JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...
WELLS...ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...
DIAMOND VALLEY
312 AM PDT FRI MAY 26 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS
EVENING. 

A STRONG COLD FRONT WILL MOVE THROUGH NORTHERN AND CENTRAL NEVADA
BEGINNING LATE FRIDAY MORNING. SOUTHWESTERLY WINDS 15 TO 25 MPH WILL
BE INCREASING IN THE AFTERNOON TO 25 TO 35 MPH WITH GUSTS TO NEAR
50 MPH.


A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$


RA
4 follow-up statements
000 
WWUS75 KLKN 262242
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
342 PM PDT FRI MAY 26 2006

NVZ033-271000-
/O.CON.KLKN.HW.W.0004.000000T0000Z-060527T1000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
342 PM PDT FRI MAY 26 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH EXTREME EASTERN ELKO COUNTY
LATE THIS AFTERNOON. SOUTHERLY WINDS 20 TO 30 MPH WILL DEVELOP
BY LATE MORNING FRIDAY...SHIFT NORTHWEST...AND INCREASE TO 30 TO
40 MPH WITH GUSTS AROUND 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NVZ013-030>032-035>037-270400-
/O.CON.KLKN.WI.Y.0020.000000T0000Z-060527T0400Z/
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT...
JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...
WELLS...ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...
DIAMOND VALLEY
342 PM PDT FRI MAY 26 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

A STRONG COLD FRONT WILL CONTINUE TO BRING SOUTHWESTERLY WINDS 25
TO 35 MPH WITH GUSTS TO NEAR 50 MPH THROUGH TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

FEHRN
000 
WWUS75 KLKN 270402
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
902 PM PDT FRI MAY 26 2006

NVZ013-030>032-035>037-270515-
/O.EXP.KLKN.WI.Y.0020.000000T0000Z-060527T0400Z/
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT...
JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...
WELLS...ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...
DIAMOND VALLEY
902 PM PDT FRI MAY 26 2006

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS
WILL CONTINUE TO BE BRISK THROUGH THE REMAINDER OF THE
EVENING...MAINLY OUT OF THE WEST AT 15 TO 25 MPH.

$$

NVZ033-271000-
/O.CON.KLKN.HW.W.0004.000000T0000Z-060527T1000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
902 PM PDT FRI MAY 26 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH EXTREME EASTERN ELKO COUNTY
THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH
GUSTS TO 60 MPH THROUGH MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KLKN 270936
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
236 AM PDT SAT MAY 27 2006


NVZ033-271045-
/O.CAN.KLKN.HW.W.0004.000000T0000Z-060527T1000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
236 AM PDT SAT MAY 27 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND
WARNING. 

$$

RA
000 
WWUS75 KLKN 270937
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
237 AM PDT SAT MAY 27 2006


NVZ033-271045-
/O.CAN.KLKN.HW.W.0004.000000T0000Z-060527T1000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
237 AM PDT SAT MAY 27 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND
WARNING. 

$$

RA

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at May 26, 2:46 AM PDT, 26 minutes earlier.

Area forecast discussion, May 26, 2:46 AM PDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
246 AM PDT FRI MAY 26 2006

.SYNOPSIS...A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE THROUGH
NEVADA BY FRIDAY AFTERNOON BRINGING STRONG WINDS...RAIN AND SNOW...
AND MUCH COOLER TEMPERATURES FOR THE MEMORIAL DAY WEEKEND.
&&

.SHORT TERM...SURFACE COLD FRONT PROGGED TO MOVE THROUGH WESTERN FA
THIS MORNING PUSHING THROUGH EKO AND ENV BY SAT 00Z.  STRONG 700
THERMAL PACKING SHOWS GRADIENT OF 13 DEG C BETWEEN ELKO AND WHITE
PINE COUNTIES THIS AFTERNOON.  ISSUED WIND ADVISORY FOR ALL ZONES
BEGINNING 18Z AND HIGH WIND WARNING FOR WENDOVER ZONE THROUGH 10Z
SATURDAY.  EXPECTING STRONG DOWN-SLOPING EAST OF RUBIES ALL EASTERN
SLOPES FROM ELKO TO UTAH DESERT EXTENDING TO SOUTHERN END OF FA.
THIS BOUNDARY SHOULD BE SUFFICIENT TO TRIGGER SCATTERED CONVECTION
THROUGHOUT ELKO AND WHITE PINE COUNTIES.  GRADIENT LOOSENS OVERNIGHT
AND INTO SATURDAY MORNING AS COLD AIRMASS BECOMES FIRMLY ENTRENCHED
THROUGHOUT NORTHERN NEVADA. 300 MB 120 KT JET DIGS TROF ALONG WITH
COLDER AIR OVER NORTHERN NEVADA SATURDAY AND INTO SUNDAY.  SNOW
LEVELS DROP TO NEARLY 5000 FT SATURDAY MORNING WESTERN HUMBOLDT
COUNTY AND NEAR 6000 FT NORTHERN ELKO COUNTY. NORTHWESTERLY FLOW ADDS
UPSLOPE ENHANCEMENT SATURDAY BRINGING A SERIES OF CONVECTIVE SHOWERS
WHICH SHOULD MOMENTARILY DROP FROZEN PRECIP TO VALLEY FLOORS
PERIODICALLY SATURDAY AFTERNOON. NOT EXPECTING ANY ACCUMULATION BELOW
6000 FT...HOWEVER SHOULD SEE SNOW/SNOW PELLET SHOWERS SATURDAY
REACHING VALLEY FLOORS AND MELTING SHORTLY THEREAFTER. SHOULD SEE
ACCUMULATIONS OF 2-4 INCHES ABOVE 6500FT. SATURDAY NIGHT COULD SEE A
BRIEF SHOT OF SNOW VERY CLOSE TO VALLEY FLOORS AT BASE OF RUBY
MOUNTAIN RANGE BEFORE MAIN PRECIP CLEARS OUT. COLDER TEMPS AND
CONVECTION REMAIN IN PLACE SUNDAY AFTERNOON. RA

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. JET WEAKENING FROM STRONG
FLOW OVER THE WEEKEND. 500MB ZONAL FLOW BEGINS OVER WESTERN UNITED
STATES WITH SEVERAL SHORT WAVES QUICKLY MOVING ACROSS THE GREAT
BASIN KEEP A VERY SLIGHT POSSIBILITY OF SHOWERS OVER THE EXTREME
NORTHERN CWA MOST OF THE WEEK. A FLAT RIDGE BUILDS IN BY THE END OF
THE WEEK WITH THE HIGH CENTERED OVER NEW MEXICO KEEPING THE 700MB
FLOW WEAK WHICH WILL ALLOW TEMPERATURES TO REMAIN NEAR NORMAL
THROUGH THE END OF THE WEEK.&& IPPI

.AVIATION...TAFS AND TWEBS COVER EXPECTED CONDITIONS.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

.HIGH WIND WARNING FOR NVZ033 18Z FRIDAY THROUGH 10Z SATURDAY.

.WIND ADVISORY FOR NVZ013-030>032-035>037 18Z FRIDAY THROUGH 04Z
SATURDAY.

.FLOOD WARNING FOR RIVERS AND STREAMS IN NORTHERN NEVADA...INCLUDING
THE HUMBOLDT RIVER FROM CARLIN TO WINNEMUCCA...THE SOUTH FORK OF
THE HUMBOLDT...THE MARYS RIVER...LAMOILLE CREEK...AND THE JARBIDGE
RIVER.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:12 AM PDTWind AdvisoryLKNElko, Eureka, Humboldt, Lander, White Pine18 hr

Nearby

High Wind Warnings in Nevada, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.